Hail, Oldham
- When
- May 5, 8:05 PM CST
- Where
- Oldham County, 2 mi NNE of Wildorado
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 35.227, -102.186
Severe thunderstorms across the western and central Texas Panhandle during the evening hours produced some hail. No damage or injuries were reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms across the western and central Texas Panhandle during the evening hours produced some hail. No damage or injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at May 5, 7:39 PM CST, 26 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 839 PM CDT MON MAY 5 2008 .UPDATE... UPDATED PUBLIC PRODUCTS FOR REPLACEMENT ISSUANCE OF THE SEVERE THUNDERSTORM WATCH UNTIL 07Z...OR 2 AM CDT...FOR ALL OF THE TX AND OK PANHANDLES EXCEPT FOR CIMARROUN COUNTY IN THE WESTERN OK PANHANDLE. ANOTHER UPDATE WILL BE ISSUED ONCE THE FIRST WATCH EXPIRES AT 02Z OR 9 PM CDT. NO FURTHER UPDATES NEEDED TO THE PREVIOUS FORECAST AND GRIDS. SCHNEIDER && .PREV DISCUSSION... /ISSUED 624 PM CDT MON MAY 5 2008/ AVIATION... CONVECTIVE STORMS DEVELOPING AROUND THE PANHANDLES...BUT SO FAR THE ACTIVITY HAS BEEN QUIET NEAR THE TAF SITES. APPEARS STORMS WILL STILL BE POSSIBLE THROUGH THE EVENING HOURS. KEPT CR REMARKS IN TAFS BUT WILL HOLD OFF ON MENTION OF THUNDER UNTIL STORMS BECOME MORE WIDESPREAD OVER THE PANHANDLES. OTHERWISE...HIGH CLOUDS AND CU WILL BE THE PREDOMINANT CLOUD TYPES THIS EVENING...WITH LOW CLOUDS EXPECTED AFTER MIDNIGHT AS THE WINDS DECREASE. PATCHY BR MAY ALSO BE PRESENT IN THE EARLY MORNING...BUT DID NOT MENTION ANY VIS RESTRICTIONS YET AS THE LL JET MAY PREVENT FOG OR BR FROM FORMING. SOUTH TO SOUTHWEST WINDS EXPECTED TO INCREASE AGAIN TOMORROW WITH ANOTHER CHANCE FOR THUNDERSTORMS. INTRODUCED CB REMARKS AT KGUY AND KAMA BUT LEFT KDHT CB FREE BASED ON THE ANTICIPATED LOCATION OF THE DRY LINE SITTING EAST OF KDHT. JJB PREV DISCUSSION... /ISSUED 407 PM CDT MON MAY 5 2008/ DISCUSSION... MOISTURE WAS DEEPENING ACROSS THE PANHANDLES AS A WEATHER DISTURBANCE OR SHORTWAVE PRECEDES A STRONG UPPER LEVEL SYSTEM. STORMS WERE ALREADY PRESENT OVER EASTERN NEW MEXICO THIS AFTERNOON...AND ARE EXPECTED TO TRACK TOWARDS OUR AREA THIS EVENING. THE COMBINATION OF LOW LEVEL MOISTURE AND SURFACE HEATING INCREASED THE INSTABILITY THOUGH WIND FIELDS ARE WEAK. AFTER THE NOCTURNAL STORMS PUSH EAST...DRYLINE SHOULD RETREAT BRIEFLY TUESDAY MORNING...AND IS EXPECTED TO SHARPEN WHILE DAYTIME HEATING PROGRESSES. WIND FIELDS IMPROVE CONSIDERABLY...AND BECOME FAVORABLE FOR SUPERCELL DEVELOPMENT...PARTICULARLY OVER THE SOUTHEAST TEXAS PANHANDLE. THE UPPER LEVEL SYSTEM MOVES OVERHEAD LATE TUESDAY NIGHT...FOLLOWED BY WRAP AROUND MOISTURE ON WEDNESDAY. THE EXTENDED FORECAST COULD BE NEARLY ZONAL FLOW WITH A FEW WEAK DISTURBANCES. THERE MAY BE ATTEMPTS TO REPLENISH THE LOW LEVEL MOISTURE OVER THE PANHANDLES...ALTHOUGH THE QUICK SPEED OF THE DISTURBANCES MAY MAKE IT DIFFICULT TO PULL MOISTURE NORTHWARD. WE KEPT THE REST OF THE FORECAST DRY FOR NOW. NUNEZ FIRE WEATHER... LOW LEVEL MOISTURE WILL REMAIN HIGH THROUGH WEDNESDAY AS A LOW PRESSURE SYSTEM APPROACHES THE PANHANDLES ON TUESDAY...AND MOVES ACROSS TUESDAY NIGHT THROUGH WEDNESDAY. THOUGH THE FIRE WEATHER CONDITIONS ARE EXPECTED TO REMAIN BELOW THE CRITICAL STAGE...LIGHTNING WILL BE PRESENT WITH THE DEVELOPING STORMS...AND COULD POSE A THREAT TO THE DRY FUELS. NUNEZ && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 11/99
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 205 PM CDT MON MAY 5 2008 OKZ001>003-TXZ001>020-061100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 205 PM CDT MON MAY 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 9 PM CDT FOR WESTERN PORTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES. THE COMBINATION OF INCREASING MOISTURE...AN UNSTABLE ATMOSPHERE RESULTING FROM DAYTIME HEATING...WEAK SURFACE BOUNDARIES...AND AN APPROACHING MINOR UPPER LEVEL LOW PRESSURE SYSTEM WILL RESULT IN THE DEVELOPMENT OF SCATTERED THUNDERSTORMS THIS AFTERNOON ACROSS WESTERN PORTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES. STORMS ARE EXPECTED TO SPREAD EASTWARD TONIGHT. SOME STORMS MAY BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE TUESDAY AFTERNOON AND TUESDAY NIGHT ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES. THE COMBINATION OF SUFFICIENT MOISTURE...AN UNSTABLE ATMOSPHERE...A SURFACE DRYLINE OVER WESTERN SECTIONS OF THE PANHANDLES...AND AN APPROACHING STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL RESULT IN THE DEVELOPMENT OF SCATTERED THUNDERSTORMS LATE TUESDAY AFTERNOON AND ESPECIALLY TUESDAY NIGHT ACROSS THE OKLAHOMA AND TEXAS PANHANDLES. SOME STORMS MAY BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. ISOLATED TORNADOES ALSO WILL BE POSSIBLE IN DISCRETE STORMS DURING THE AFTERNOON AND EARLY EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE ACTIVATION LATE THIS AFTERNOON AND TONIGHT...AND AGAIN LATE TUESDAY AFTERNOON AND TUESDAY NIGHT. KRAMAR
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
837 PM CDT MON MAY 05 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0836 PM HAIL TYRONE 36.96N 101.07W
05/05/2008 E0.88 INCH TEXAS OK TRAINED SPOTTER
&&
EVENT NUMBER 00191
CNPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
848 PM CDT MON MAY 05 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0820 PM HAIL 6 N HOOKER 36.95N 101.21W
05/05/2008 E0.88 INCH TEXAS OK PUBLIC
&&
EVENT NUMBER 00192
KRAMARPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
849 PM CDT MON MAY 05 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0849 PM HAIL 1 W TYRONE 36.96N 101.08W
05/05/2008 E1.25 INCH TEXAS OK TRAINED SPOTTER
&&
EVENT NUMBER 00193
CNSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 854 PM CDT MON MAY 5 2008 TXZ011-012-016-017-060230- DEAF SMITH TX-OLDHAM TX-POTTER TX-RANDALL TX- 854 PM CDT MON MAY 5 2008 ...STRONG THUNDERSTORM IN EXTREME NORTHEASTERN DEAF SMITH...EASTERN OLDHAM...WESTERN POTTER AND NORTHWESTERN RANDALL COUNTIES... AT 854 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER WILDORADO MOVING NORTHEAST AT 30 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. KRAMAR
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
858 PM CDT MON MAY 05 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0854 PM HAIL 6 N HOOKER 36.95N 101.21W
05/05/2008 E0.75 INCH TEXAS OK PUBLIC
&&
EVENT NUMBER 00194
CNPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
905 PM CDT MON MAY 05 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0834 PM HAIL TYRONE 36.96N 101.07W
05/05/2008 E0.88 INCH TEXAS OK LAW ENFORCEMENT
&&
EVENT NUMBER 00195
CNThe Amarillo radar (KAMA), 43 km away, was scanning. The volume nearest the first event began at 02:03 UTC.
7 hail. Local standard time, as filed.
The hail was reported at the Amarillo National Weather Service Office which is located just north of the Rick Husband International Airport.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, May 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 104413, 104416, 104417, 104419, 104421, 104423, 104424.